Super-linear propagation for a general, local cane toads model

Abstract : We investigate a general, local version of the cane toads equation, which models the spread of a population structured by unbounded motility. We use the thin-front limit approach of Evans and Souganidis in [Indiana Univ. Math. J., 1989] to obtain a characterization of the propagation in terms of both the linearized equation and a geometric front equation. In particular, we reduce the task of understanding the precise location of the front for a large class of equations to analyzing a much smaller class of Hamilton-Jacobi equations. We are then able to give an explicit formula for the front location in physical space. One advantage of our approach is that we do not use the explicit trajectories along which the population spreads, which was a basis of previous work. Our result allows for large oscillations in the motility.
Document type :
Journal articles
Complete list of metadatas

Cited literature [31 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01520145
Contributor : Christopher Henderson <>
Submitted on : Thursday, May 17, 2018 - 3:28:24 PM
Last modification on : Monday, December 16, 2019 - 3:12:03 PM
Long-term archiving on: Monday, September 24, 2018 - 3:39:25 PM

Files

general_toads.pdf
Files produced by the author(s)

Identifiers

Citation

Christopher Henderson, Benoît Perthame, Panagiotis Souganidis. Super-linear propagation for a general, local cane toads model. Interfaces and Free Boundaries, European Mathematical Society, 2018, 20 (4), pp.483-509. ⟨10.4171/IFB/409⟩. ⟨hal-01520145v2⟩

Share

Metrics

Record views

278

Files downloads

386